MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER

DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; SUTURE CUTTER
Catalog Number 214605
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and evaluated.Visual observation reveals that the device is worn.Based on the lot number the device is approximately 16 years old and could¿ve have seen heavy use in the field.Scratches were discovered on the handle.The distal tip is not deformed or bent in any way.This complaint is not confirmed.Upon further observation of the distal tip, using a microscope, scratches were discovered on the lower jaw.Via functional testing a test suture was used.The device could not cut the suture, and left the test suture damaged.This is a result of a dull device.This device is designed to cut only specific selection of sutures however that cannot be determined on what type of suture material this device was used to cut.The condition of the device could be attributed to device use/maintenance.A complaint search in depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that was released to distribution.And at this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that the distal tip on the arthro suture scissors *ea device appears to be bent.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.There were no reports of any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplementall medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that a device malfunction has occurred, and the device malfunction has not caused or contributed to a death or serious injury, nor has the device malfunction caused a permanent impairment to a body structure, or required medical or surgical intervention to preclude permanent impairment of a body function, or permanent damage to a body structure, and the recurrence of this malfunction is not likely to cause or contribute to a death or serious injury if it were to recur.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that a device malfunction has occurred, and the device malfunction has not caused or contributed to a death or serious injury, nor has the device malfunction caused a permanent impairment to a body structure, or required medical or surgical intervention to preclude permanent impairment of a body function, or permanent damage to a body structure, and the recurrence of this malfunction is not likely to cause or contribute to a death or serious injury if it were to recur.

Common Device Name
SUTURE CUTTER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9130283
Report Number1221934-2019-58654
Device Sequence Number3108264
Product Code FZT
UDI-Device Identifier10886705003884
UDI-Public10886705003884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214605
Device Lot Number2J3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1